Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

   
 
 

 

A geometric description of $ m$-cluster categories


Authors: Karin Baur and Robert J. Marsh
Journal: Trans. Amer. Math. Soc. 360 (2008), 5789-5803
MSC (2000): Primary 16G20, 16G70, 18E30; Secondary 05E15, 17B37
DOI: https://doi.org/10.1090/S0002-9947-08-04441-3
Published electronically: May 28, 2008
MathSciNet review: 2425691
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the $ m$-cluster category of type $ A_{n-1}$ is equivalent to a certain geometrically defined category of diagonals of a regular $ nm+2$-gon. This generalises a result of Caldero, Chapoton and Schiffler for $ m=1$. The approach uses the theory of translation quivers and their corresponding mesh categories. We also introduce the notion of the $ m$-th power of a translation quiver and show how it can be used to realise the $ m$-cluster category in terms of the cluster category.


References [Enhancements On Off] (What's this?)

  • [BMRRT] A. B. Buan, R. J. Marsh, M. Reineke, I. Reiten and G. Todorov. Tilting theory and cluster combinatorics. Preprint arxiv:math.RT/0402054, February 2004, to appear in Adv. Math. MR 2249625 (2007f:16033)
  • [CCS1] P. Caldero, F. Chapoton and R. Schiffler. Quivers with relations arising from clusters ($ A_n$ case). Trans. Amer. Math. Soc. 358 (2006), no. 3, 1347-1364. MR 2187656 (2007a:16025)
  • [CCS2] P. Caldero, F. Chapoton and R. Schiffler. Quivers with relations and cluster tilted algebras. J. Alg. Rep. Theory 9 (2006), no. 4, 359-376. MR 2250652 (2007f:16036)
  • [FR] S. Fomin and N. Reading. Generalized cluster complexes and Coxeter combinatorics. International Mathematics Research Notices 2005:44, 2709-2757. MR 2181310 (2006g:05230)
  • [FZ1] S. Fomin and A. Zelevinsky. Cluster algebras I: Foundations. J. Amer. Math. Soc. 15 (2002), no. 2, 497-529. MR 1887642 (2003f:16050)
  • [FZ2] S. Fomin and A. Zelevinsky. Y-systems and generalized associahedra. Annals of Mathematics. 158 (2003), no. 3, 977-1018. MR 2031858 (2004m:17010)
  • [Hap] D. Happel. Triangulated categories in the representation theory of finite dimensional algebras. LMS Lecture Note Series 119, Cambridge University Press, 1988. MR 935124 (89e:16035)
  • [Kel] B. Keller. On triangulated orbit categories. Documenta Math. 10 (2005), 551-581. MR 2184464 (2007c:18006)
  • [KR] B. Keller and I. Reiten. Cluster-tilted algebras are Gorenstein and stably Calabi-Yau. Preprint arxiv:math.RT/0512471, December 2005. MR 2313531
  • [PS] J. Przytycki and A. Sikora. Polygon dissections and Euler, Fuss, Kirkman and Cayley numbers. J. Combin. Theory Series A 92 (2000), 68-76. MR 1783940 (2001g:05005)
  • [Rie] C. Riedtmann. Algebren, Darstellungsköcher, Überlagerungen und zurück. Comment. Math. Helv. 55 (1980), no. 2, 199-224. MR 576602 (82k:16039)
  • [Rin] C.M. Ringel. Tame Algebras and Integral Quadratic Forms. Lecture Notes in Mathematics 1099 (1984), Springer, Berlin. MR 774589 (87f:16027)
  • [Tho] H. Thomas. Defining an $ m$-cluster category. Preprint arxiv:math.RT/0607173v1, 2005.
  • [Tza] E. Tzanaki. Polygon dissections and some generalizations of cluster complexes. Preprint arxiv:math.CO/0501100, January 2005. MR 2244140 (2007c:05201)
  • [Wra] A. Wralsen. Ph.D. Thesis, in preparation.
  • [Zhu] B. Zhu. Generalized cluster complexes via quiver representations. Preprint arxiv:math.RT/0607155, July 2006.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16G20, 16G70, 18E30, 05E15, 17B37

Retrieve articles in all journals with MSC (2000): 16G20, 16G70, 18E30, 05E15, 17B37


Additional Information

Karin Baur
Affiliation: Department of Mathematics, University of Leicester, University Road, Leicester LE1 7RH, England
Address at time of publication: Department of Mathematics, ETH Zürich, Rämistrasse 101, CH-8092 Zürich, Switzerland
Email: k.baur@mcs.le.ac.uk

Robert J. Marsh
Affiliation: Department of Pure Mathematics, University of Leeds, Leeds LS2 9JT, England
Email: marsh@maths.leeds.ac.uk

DOI: https://doi.org/10.1090/S0002-9947-08-04441-3
Keywords: Cluster category, $m$-cluster category, polygon dissection, $m$-divisible, cluster algebra, simplicial complex, mesh category, diagonal, Auslander-Reiten quiver, derived category, triangulated category
Received by editor(s): July 26, 2006
Published electronically: May 28, 2008
Additional Notes: This research was supported by Engineering and Physical Sciences Research Council grant GR/S35387/01.
Article copyright: © Copyright 2008 Karin Baur and Robert J. Marsh

American Mathematical Society